Summary: Can Vitamin B Cause Acne? - You may be surprised to know that it can.
Tags: Can vitamin B cause acne, what causes acne, vitamin b-6, vitamin b-12, vitamin b supplements
Yes, vitamin B6 and/or vitamin B12 taken in high doses can cause acne.
Isolated Study Concludes Vitamin B Caused Acne
Though there has been little supporting research, an article published in a German medical journal noted that patients being treated with vitamin B6 and/or B12 experienced acne outbreaks for the duration of the treatment. Women were most frequently affected. The acne outbreaks appeared most notably on the forehead and chin, and the upper parts of the back and chest spreading to the upper portion of the arm. The authors also noted that the rash quickly subsided with the cessation of the vitamin B treatments.
What Is Vitamin B?
Vitamin B-12 is an essential vitamin necessary to make DNA, and maintains the health of nerve cells and red blood cells. Vitamin B12 can be food in dairy products, fish, shellfish, and meat. The body has the ability to store vitamin B12 for years so the risk of deficiency is extremely low. Those at risk would be strict vegetarians, the elderly, breastfed infants, and those compromised by other factors.